29 Nov 2012
Hi... I am 59 years old a registered nurse and have had anxiety most of my life. I am diagnosed with GAD and OCD and i have been on the combination of Xanax 0.25mg 4 times a day and lopressor (used for beta blocking effects to keep my heart from racing) for over 25 years. Yup you read right... 25 years. Am I addicted? Absolutely... have i ever cheated and taken Xtra doses or asked for a higher dose? Never... The highest dose i have ever taken of the Xanax is 0.25mg use to be 1/2 of a tablet 3 times a day... over the years it is now 1 tablet 4 times a day (total 1mg a day). Docs are amazed and tell me I must not have an addictive personality otherwise my dose by this time would be maxed out... they still can't believe I am on as they call it a "miniscule" dose daily (1mg). I find myself now unemployed for 5 months and am relying on medical care on a sliding scale basis through a medical facility...
I have all new doctors and the psychiatrist tells me you should never have been on Xanax this long and my reply was then why didn't any of the doctors do something about it in the beginning... why let it go on like this for 25 years and now YOU come along and want me off of it 1-2-3... so I have been instructed to take Buspar 5mg 3 times a day and continue with my same dose of Xanax (I am to take both of these meds to start) and in a month from now I expect this doctor to start the xanax reduction. Needless to say... I am scared out of my wits... I have such a psychological dependence on this medication and it DOES take the edge off my anxiety. I am terrified to even take the Buspar while i am still taking the Xanax. I live alone and fear something horrible may happen to me... no family or friends in area where i live... why can't they just leave me be? I function fairly well. My intelligence is not hindered, but i have avoidance behaviour and don't do "fun" things anymore for fear of having a panic attack. I need some answers... how am I supposed to function on TWO meds for anxiety when the xanax at least i am clear headed... I guess even as a nurse i can't understand how ADDING another antianxiolytic to the picture and then slowly wiping out the narcotic one is going to "cure me". Buspar is also only meant to be taken short term... what the heck are they trying to do to me? Can anyone give me some suggestions? Thank you!
27 Jun 2009
If you're having really terrible panic attacks I don't believe buspar will be the answer. I've never known anyone with panic attacks that buspar did ANYTHING to help. I tried buspar for a while and I never felt any benefit from it whatsoever. I wouldn't waste my co-pay money personally even filling a prescription for buspar. That's just me.
- BuSpar Information for Consumers
- BuSpar Information for Healthcare Professionals (includes dosage details)
- Side Effects of BuSpar (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been taking 30mg of BuSpar for about two months now, and while it works wonders for my anxiety and panic attacks, I have a hard time sleeping. ...
3 answers • 9 Mar 2012
Hi yall, i'm back, i was wondering is there an antidepressent medication, that deals with, panic attacks. First of all i've tried zoloft, ...
14 answers • 25 Jul 2012
1 answer • 1 Oct 2013
I also have dizziness with the headaches. My panic attack started last week maybe two attacks. The doctor gave me lexapro then I had attacks every ...
9 answers • 26 Sep 2015